Louisiana, 2025Hail and Damaging Winds in Louisiana, March 24, 2025
March 24, 2025 · NWS LIX · 12 events in 8 counties and zones
A strong cold front moving through the region provided ample life for strong thunderstorms to develop. A cluster of this activity organized into a mesoscale convective system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moving through the region provided ample life for strong thunderstorms to develop. A cluster of this activity organized into a mesoscale convective system. Widespread severe winds were produced across the local area from this MCS.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 24, 2:29 AM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 24, 2:29 AM CST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
329 AM CDT Mon Mar 24 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(Today through Tuesday)
Issued at 217 AM CDT Mon Mar 24 2025
Cold front sagging south this morning and will stall by mid morning
around 9-10am. This will cause the area of sh/ts to the north to
move into the area just before daylight today. Forcing and focus is
beginning to weaken with this and dominant forcing will eventually
become cold pooling. Stability paramaters are also increasing
somewhat as well. This is mostly due to winds becoming parallel to
the frontal boundary today. This is not to say there will be no
potential for a strong or severe storm because numbers remain
marginal but they do exist. SPC has a marginal risk for severe today
and this looks valid. But as stability slowly rises, these storms
should slowly weaken further as the day progresses. There will be
plenty of rainfall around and it is needed. A few of these storms
will be capable of rain rates around 2" per hour but will be
transitory. This would still be capable of ponding in the normal
places. The next issue will be fog tonight. Conditions are looking
very good for advection fog tonight into Tue morning. This looks to
be a strat deck moving in a few hundred feet up then slowly lowering
to the sfc or it could just move in as fog. We will be able to look
at this a bit more well ahead of tonight but the moisture
source(rain) and thermal profiles will be at very good levels with a
stalled frontal boundary right next to the area. "It don't get much
better than that."
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 217 AM CDT Mon Mar 24 2025
The front will be quasistationary most of the week but should make
its way to the coast by late Tue before stalling again. It should
then pivot by late Wed making its way along the coast then northward
up the Miss River valley through the end of the week. This will help
keep mostly cloudy skies with low probabilities of a passing shower
through mid week. We will keep precip numbers low during mid week
but will begin to bring these numbers higher toward the end of the
week as we are now beginning to move into the time of year for MCS
structures and models are trying to show just this type of feature
moving out of the Rio Grande Valley by the end of the week. Since,
these are mesoscale features, we will need to be a lot closer in
time to it before determining how strong and where it will move by
the weekend.
&&
.AVIATION...
(12Z TAFS)
Issued at 217 AM CDT Mon Mar 24 2025
Mostly MVFR cigs with a few sites showing VFR cigs this morning. All
locations will at least temporarily have IFR cigs this morning
especially as TSRA moves into the area. Temp IFR vis could result
from these storms as well along with gusty multidirectional winds as
they approach. Cigs should move to MVFR around noon today and VFR
during the afternoon. But cigs and vis will rapidly move to IFR and
possibly LIFR ranges after midnight tonight.
&&
.MARINE...
Issued at 217 AM CDT Mon Mar 24 2025
Southerly winds will remain at 15kt or less today but become light
and erratic later today into Tuesday before becoming northerly late
Tuesday but still 15kt or less. East winds will develop by Thu into
the end of the week with wind speeds rising to around 20kt. There is
a high potential for dense fog in the nearshore waters tonight into
Tue morning. This will hold especially true for the Miss River.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 57 84 56 / 70 0 0 0
BTR 79 60 85 59 / 60 0 0 0
ASD 79 58 84 59 / 70 10 0 0
MSY 77 61 82 62 / 80 10 0 0
GPT 74 58 80 58 / 70 10 0 0
PQL 76 55 81 56 / 70 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
SHORT TERM...TE
LONG TERM....TE
AVIATION...TE
MARINE...TE
In the hours before
Special weather statement, Mar 24, 5:52 AM CST, 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
652 AM CDT Mon Mar 24 2025
LAZ037-039-071-MSZ069>071-077-241215-
Washington LA-St. Helena LA-Northern Tangipahoa LA-Pike MS-
Walthall MS-Amite MS-Pearl River MS-
652 AM CDT Mon Mar 24 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN ST.
HELENA, NORTHERN TANGIPAHOA AND WASHINGTON PARISHES, WALTHALL, PIKE,
EASTERN AMITE AND PEARL RIVER COUNTIES THROUGH 715 AM CDT
...
At 651 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kentwood to 9 miles south of Dexter.
Movement was south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Osyka, Enon, Roseland, Tangipahoa, Crossroads, Summit, Magnolia,
Mount Herman, Wilmer, Kentwood, Bogalusa, Angie, Mccomb, Poplarville,
Varnado, Mccomb Airport, Salem, Franklinton, Dexter, and Tylertown.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 49 and 66.
Interstate 55 in Mississippi between mile markers 1 and 24.
Interstate 59 in Mississippi between mile markers 21 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
southeastern Louisiana...and southern Mississippi.
&&
LAT...LON 3133 9008 3134 9004 3118 9003 3117 9000
3113 9000 3113 8994 3107 8992 3107 8984
3100 8983 3101 8951 3098 8947 3098 8943
3101 8942 3100 8934 3074 8934 3070 8985
3075 9066 3135 9065 3135 9011
TIME...MOT...LOC 1151Z 015DEG 13KT 3097 9059 3094 9000
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MSWThunderstorm Wind, Pointe Coupee
- When
- March 24, 6:10 AM CST
- Where
- Pointe Coupee County, 1.38 mi ESE of Livonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.540, -91.530
Trees and power lines downed by thunderstorm winds in on Maringouin Road East.
Thunderstorm Wind, East Baton Rouge
- When
- March 24, 6:24 AM CST
- Where
- East Baton Rouge County, (Btr)ryan Fld Baton
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.530, -91.150
The KBTR ASOS measured a 78 mph thunderstorm wind gust.
Thunderstorm Wind, East Baton Rouge
- When
- March 24, 6:55 AM CST
- Where
- East Baton Rouge County, 1.91 mi WNW of Magnolia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.540, -91.010
Father of NWS employee reported a tree down in neighbors yard and leaves plastered to his shop wall 23 feet high due to thunderstorm winds. This was off Wax road in Central.
Thunderstorm Wind, Livingston
- When
- March 24, 7:00 AM CST
- Where
- Livingston County, 3.45 mi N of Corbin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.550, -90.850
Broadcast media posted a picture of a tree downed by thunderstorm winds on Mack Road north of Walker.
Thunderstorm Wind, Tangipahoa
- When
- March 24, 7:10 AM CST
- Where
- Tangipahoa County, 2.83 mi SSW of Baptist
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.460, -90.540
Parish S.O. reported tree down at Pumpkin Center Rd in front of Trinity Baptist Church.
Thunderstorm Wind, Tangipahoa
- When
- March 24, 7:15 AM CST
- Where
- Tangipahoa County, 1.82 mi NE of Baptist
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.520, -90.510
Parish S.O. reported tree down off Wardline Rd before Hebert-Kyzar Rd.
Thunderstorm Wind, Tangipahoa
- When
- March 24, 7:15 AM CST
- Where
- Tangipahoa County, 1.91 mi ESE of Tickfaw
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.560, -90.450
Parish S.O. reported tree fell on house at 49000 block of Whiskey Lane.
Thunderstorm Wind, St. Helena
- When
- March 24, 7:21 AM CST
- Where
- St. Helena County, 3.27 mi ENE of Liverpool
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Utility Company
- Coordinates
- 30.940, -90.630
DEMCO reported widespread power outages across northeastern St. Helena Parish from downed powerlines.
Thunderstorm Wind, St. Tammany
- When
- March 24, 8:00 AM CST
- Where
- St. Tammany County, 2.16 mi NNE of Lacombe
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.350, -89.920
The I-12 exit sign for LA Highway 434 Lacombe was blown over by thunderstorm winds.
Hail, Terrebonne
- When
- March 24, 9:14 AM CST
- Where
- Terrebonne County, 1.38 mi S of Central
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.610, -90.820
Parish EM shared video showing pea to quarter size hail at Terrebonne Parish Sheriffs Office rifle range on Savanne Road.
Hail, Terrebonne
- When
- March 24, 9:30 AM CST
- Where
- Terrebonne County, 3.3 mi NNE of Houma
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 29.640, -90.690
Picture on social media from local broadcast meteorologist showed hail stone around half dollar size reported near Bayou Blue.
Hail, St. Charles
- When
- March 24, 9:50 AM CST
- Where
- St. Charles County, 5.54 mi ESE of Des Allemands
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 29.790, -90.390
A comment on a broadcast media social media post showed a video of quarter sized hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in American Samoa, March 24, 2025$515,000 · 7 events
- Damaging Winds in Louisiana, March 24, 2025$110,000 · 87 kt wind · 5 events
- Winter Weather in Maine, March 24, 202510 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 24, 202561 kt wind · 4 events
- High Wind in Montana, March 24, 202556 kt wind · 4 events
- Damaging Winds in Texas, March 24, 202564 kt wind · 4 events
- Strong Wind in Colorado, March 24, 20253 events
- Damaging Winds in Texas, March 24, 202572 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 24, 20252 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 24, 20252 events
- Sneakerwave in Oregon, March 24 to 25, 20252 events
- Winter Weather in Pennsylvania, March 24, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1250274, 1256227, 1256228, 1256278, 1256279, 1256288, 1256289, 1256292, 1256294, 1256298, 1256312, 1256313.